Skip to content

Related events

Coming events related to this gallery are listed here. They’re updated frequently so check back later if none are currently scheduled. You can look for events by date, type or specific exhibition in What’s on.

Coming events

Corroboree talk: Richard Bell

Hear from the artist

Image: Richard Bell Pay the rent 2009 (detail) © Richard Bell courtesy Milani Gallery

Sunday 23 November 2014, 12pm

Duration 30 minutes
Location: Domain Theatre foyer
Free

Corroboree workshop: stencil

Free drop-in artmaking activity

Image: Reko Rennie No sleep till Dreamtime 2014 (detail), birch plywood, metallic textile foil, synthetic polymer, diamond dust, gold leaf. Courtesy of the artist and Blackartprojects © Reko Rennie

Sunday 23 November 2014, 12-3pm

Duration 3 hours
Location: Function space
Free

Corroboree talk: Suhanya Raffel

Take a closer look at the collection

Image: Ken Thaiday Beizam (shark) dance mask 1996 © Ken Thaiday

Sunday 23 November 2014, 12.30pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Corroboree talk: Cara Pinchbeck

Join the curator on an informative walkthrough

Image: Wamud Namok AO Four catfish c1959 (detail) © Estate of the artist. Licensed by Viscopy, Sydney

Sunday 23 November 2014, 1pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Live music: Marcus Corowa

Special performance celebrating Corroboree Sydney 2014

Image: Marcus Corowa

Sunday 23 November 2014, 3.30pm

Duration 30 minutes
Location: Entrance court
Free

Elders circle

Morning tea with Esme Timbery

Image: Esme Timbery

Wednesday 26 November 2014, 10.30am

Duration 2 hours
Location: Yiribana Gallery
Free, bookings required

Audio-description tour: Our spirits lie in the water

For blind or vision-impaired visitors

Image: Tommy Watson Wipu rockhole 2004 (detail) © Tommy Watson. Licensed by Aboriginal Artists Agency Ltd

Wednesday 26 November 2014, 12.30pm

Duration 1 hour
Location: Ticketing and information desk
Free, bookings recommended

Corroboree talk: Emily McDaniel

Hear from the assistant curator

Image: Reko Rennie No sleep till Dreamtime 2014 (detail), birch plywood, metallic textile foil, synthetic polymer, diamond dust, gold leaf. Courtesy of the artist and Blackartprojects © Reko Rennie

Wednesday 26 November 2014, 5.30pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Live music: Pirra

Special performance celebrating Corroboree Sydney 2014

Image: Jess Beck

Sunday 23 November 2014, 3-3.30pm
Wednesday 26 November 2014, 7.15-9pm

Location: Entrance court
Free

Corroboree workshop: weaving

Free drop-in artmaking activity

Wednesday 26 November 2014, 7.30-9.30pm

Duration 2 hours
Location: Yiribana Gallery
Free

Tours for tots 2014: Water

Fun art-making tours for 3-5 year olds

Tuesday 25 and Thursday 27 November 2014
Register by 10.15am for 10.30am start

Duration 1 hour
Location: Ticketing and information desk
Free

Corroboree guided tour

An introduction to the Indigenous art collection

11am daily 22-30 November 2014

Duration 1 hour
Location: Ticketing and information desk
Free

Aboriginal art guided tour

A guided introduction to the Aboriginal and Torres Strait Islander collection

Image: Cornelia Tipuamantumirri Winga (Tidal movement, waves) 2012 © Cornelia Tipuamantumirri

11am daily
except 24 December 2014 - 1 January 2015

Duration 1 hour
Location: Ticketing and information desk
Free

Tuesdays 11am (except January, last 3 weeks of December and public holidays)
Last 2014 tour: 9 December
First 2015 tour: 3 February

Duration 1 hour
Location: Ticketing and information desk
Free

Japanese-language guided tour

日本語による美術鑑賞ツアー

Fridays 11am (except January, last 2 weeks of December and public holidays)
Last 2014 tour: 12 December
First 2015 tour: 6 February

Duration 1 hour
Free

Korean-language guided tour

무료 한국어 아트 투어

Fridays 11am (except January, last 2 weeks of December and public holidays)
Last 2014 tour: 12 December
First 2015 tour: 6 February

Duration 1 hour
Free

Thursdays 11am (except January, last 2 weeks of December, public holidays)
Last 2014 tour: 11 December
First 2015 tour: 5 February

Duration 1 hour
Location: Ticketing and information desk
Free

Past events

Artist talk: Wanyubi Marika

Celebrating NAIDOC Week 2013

Image: Wandjuk Marika Djan’kawu story c1963 (detail), natural pigments on bark, 161 × 51 cm, gift of Keith and Renée Free in memory of Tony Tuckson 1974 © Wandjuk Marika, licensed by Viscopy, Australia

Wednesday 10 July 2013, 5.30pm

Duration 30 minutes
Location: 20th & 21st c Australian art
Free

Celebrity talk: Brenda L Croft and guests

Celebrating NAIDOC Week 2013

Image: Brenda L Croft by Nancy Mithlo

Wednesday 10 July 2013, 6.30pm

Duration 30 minutes
Location: Entrance court
Free

Yiribana: this way school holiday workshop

Sessions for ages 5-13 to celebrate NAIDOC week

Mon-Fri 8-12 July 2013
See listing for details

Location: Information desk
Charges apply

Winter weaving workshop

Learn string-making and other techniques

Wednesdays 7.30pm
10 - 31 July 2013

Duration 1 hour
Location: Yiribana Gallery
Free

Workshop with Euraba Artists and Papermakers

Free drop-in art-making activity

Image courtesy Euraba Artists and Papermakers (detail)

Saturday 16 November 2013, 2-4pm

Duration 2 hours
Location: Yiribana Gallery
Free

Watercolour masterclass with Judy Watson BOOKED OUT

Learn more about watercolour painting

Image: Judy Watson

Sunday 17 November 2013, 2pm

Duration 2 hours
Location: Function space
Charges apply

Elders circle

Morning tea with Roy Kennedy

Image: Roy Kennedy

Wednesday 20 November 2013 10am

Duration 2 hours
Location: Study room
Free, bookings required

Yirrkala drawings exhibition preview

With curator Cara Pinchbeck (note: limited places available)

Image: Nänyin’ Maymuru Djarrakpi 1947 (detail), lumber crayon on butchers paper, R M and C H Berndt Collection, Berndt Museum of Anthropology, University of WA, Perth © Estate of Nänyin’ Maymuru

Wednesday 20 November 2013, 6pm

Duration 30 minutes
Location: Study room
Free

Build a paper house

Free drop-in art-making activity

Wednesday 20 November 2013, 7.30-9.30pm

Duration 2 hours
Location: Function space
Free

Corroboree guided tour

An introduction to the Aboriginal and Torres Strait Islander collection

Image: Alinta Williams, one of the Gallery’s Indigenous educators

11am daily 16-24 November 2013

Duration 1 hour
Location: Information desk
Free

Ngununy the cheeky fruitbat

A fun performance for children and adults

Image: Ngununy the cheeky fruitbat

Saturday 16 November 2013, 2.30pm
Sunday 24 November 2013, 11.30am

Duration 30 minutes
Free

Corroboree talks

Talks by Gallery experts and artists

Image: Judy Watson

16, 17, 23 & 24 November 2013
See listing for times

Duration 30 minutes
Free

24 November 2013 at 1.30pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Exhibition talks: Illuminate

Short talks inside the exhibition

Image: May Hinch, Lola Binge, Leonie Binge, Donald Cubby, Paul Mackie, Matthew Priestley, Jonathan Jones Illuminate 2013, paper, timber and four-channel video projection and four-channel channel audio, 25.30 each. Courtesy Euraba Artists and Papermakers. Photograph by Kate Ford.

Wednesdays 26 February & 5 March 2014
5.30pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Celebrity events: Illuminate

A special music performance

Image: Marcus Corowa

Wednesday 26 February 2014
6.30pm

Duration 30 minutes
Location: Entrance court
Free

Live music: Illuminate

Contemporary Indigenous music

Image: Jess Beck

Wednesday 26 February & 5 March 2014
7.15-8pm & 8.30-9.30pm

Location: Entrance court
Free

Exhibition talk: The hills beyond Hermannsburg

With writer and curator Alison French

Image: Ivy Pareroultja West MacDonnell Ranges, NT 2007 (detail) © Ivy Pareroultja, courtesy Ngurratjuta Iltja Ntjarra Many Hands Art Centre

Sunday 30 March 2014, 1pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Hermannsburg watercolour workshop

With Lenie Namatjira and Gloria Pannka

Image: Lenie Namatjira

Sunday 30 March 2014, 2pm, 2.30pm, 3pm

Duration 30 minutes
Location: Function space
Free

Art Club: Woven tales

For members’ children aged 9–12

Image: Niningka Lewis Tjanpi Truckpa 2007 (detail), wire, minarri (greybeard grass Amphipogon caricinus), 20 × 18.5 × 38 cm. Art Gallery of NSW, purchased with funds provided by the Aboriginal Collection Benefactors Group 2008 © Niningka Lewis. NPY Women’s Council

Saturday 3, Sunday 4 May 2014
10.30am, 1pm, 3pm

Duration 1 hour, 30 minutes
Location: Art Gallery Society (members lounge)
Charges apply

Special tour: Conflict and memorial

Celebrating NAIDOC Week 2014

Image: Tahjee Moar in front of Makinti Napanangka’s Untitled 2000 © Makinti Napanangka. Licensed by Viscopy, Sydney.

Wednesday 9 July 2014, 7.15pm

Duration 30 minutes
Location: Ticketing and information desk
Free

Stencil art: design, colour, pattern

Free drop-in artmaking activity for children

Monday 7 - Friday 11 July 2014
11am - 4pm

Duration 5 hours
Location: Function space
Free

Talk: Reko Rennie

Hear about the installation

Image: Reko Rennie No sleep till Dreamtime 2014 (detail), birch plywood, metallic textile foil, synthetic polymer, diamond dust, gold leaf. Courtesy of the artist and Blackartprojects

Wednesday 5 November 2014, 5.30pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Corroboree talk: Esme Timbery

Hear from the artist in front of her work

Image: Esme Timbery

Saturday 22 November 2014, 12pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Corroboree talk: Jonathan Jones

Learn about La Per shellwork

Image: Lola Ryan Ship 2000 © Estate Lola Ryan

Saturday 22 November 2014, 1pm

Duration 30 minutes
Location: Yiribana Gallery
Free

Corroboree workshop: Hermannsburg watercolour

Free artist-led artmaking activity

Saturday 22 November 2014
2pm, 2.30pm, 3pm, 3.30pm

Duration 30 minutes
Location: Function space
Free